Q:

What happens when you drink alcohol and cough syrup?

A:

Even over-the-counter medications like cough syrup can have harmful interactions that vary with each person when combined with alcohol according to WebMD. Side effects can include everything from drowsiness, dizziness, fainting, headaches, nausea, vomiting and fluctuations in blood pressure to liver damage, internal bleeding, heart problems and depression.

Because hundreds of commonly used medications, including cough syrup, can interact negatively when mixed with alcohol, it is important to read the instructions and warnings on the labels of all medication, whether over-the-counter or prescribed by a physician. It is also important to speak to your healthcare provider or pharmacist if you have any concerns or questions. If you experience side effects while taking any medicine, cease using it immediately and seek professional advice.

Sources:

  1. webmd.com

Is this answer helpful?

Similar Questions

  • Q:

    What happens if you mix alcohol with Valium?

    A:

    Alcohol and Valium can be a dangerous combination, even when consumed in low doses, according to WebMD. Alcohol and Valium interact by allowing more of the Valium to reach the brain. This leads to increased effects, including a decrease in mental and motor function; drowsiness, depressing, slowed or labored breathing; confusion and loss of coordination. More serious consequences include overdose and death, according to Axis Residential Treatment.

    Full Answer >
    Filed Under:
  • Q:

    Where can I buy Buckley's cough syrup?

    A:

    Buckley's cough syrup can be found at Rite-Aid and Eckerd pharmacies, according to the company's website. It is also available from many online retailers, such as Amazon. Buckley's cough syrup is an over-the-counter remedy that is popular in Canada, and it is also available in select stores in the United States.

    Full Answer >
    Filed Under:
  • Q:

    What happens if you take Claritin with alcohol?

    A:

    Taking Claritin with alcohol can cause dizziness, drowsiness and increased risk for overdose, states RxList. According to MedlinePlus, signs of Claritin overdose include excessive drowsiness, headache, unusual body movements, and fast or pounding heartbeat. If overdose is suspected, it is best to contact poison control immediately for further instructions. If the patient is unconscious or not breathing, emergency medical attention is necessary.

    Full Answer >
    Filed Under:
  • Q:

    Why is homatropine used in hydrocodone cough syrup?

    A:

    According to MedicineNet, homatropine and hydrocodone are used together in cough syrup because homatropine helps to counter and balance the negative effects caused by hydrocodone. Homatropine is also added in low doses to cough syrups containing hydrocodone to discourage deliberate overdoses of hydrocodone.

    Full Answer >
    Filed Under:

Explore